Alert archive / Louisiana / Heat Advisories in 2021

Heat Advisory 4, NWS New Orleans, LA

July 24, 20215 counties in Mississippi; 15 parishes in Louisiana

NWS New Orleans, LA issued this heat advisory at Jul 24, 2021, 3:20 PM CDT for 5 counties in Mississippi; 15 parishes in Louisiana. It took effect at Jul 25, 2021, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 24, 2021, 3:20 PM CDT (20:20 UTC)
In effect from
Jul 25, 2021, 10:00 AM CDT
Expired
Jul 25, 2021, 7:00 PM CDT
In force
9 hr
Issued by
NWS New Orleans, LA

Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Orleans Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2304 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2304 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

401 
WWUS74 KLIX 242020
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
320 PM CDT Sat Jul 24 2021

LAZ034>037-046>050-056>059-065-MSZ068-069-250430-
/O.NEW.KLIX.HT.Y.0004.210725T1500Z-210726T0000Z/
/O.CON.KLIX.HT.Y.0003.000000T0000Z-210724T2300Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-Upper Terrebonne-
Wilkinson-Amite-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bayou Sorrel, Plaquemine, 
White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, 
Donaldsonville, Prairieville, Denham Springs, Watson, Walker, 
Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, 
Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Houma, 
Bayou Cane, Centreville, Dolorosa, Fort Adams, Woodville, 
Gillsberg, Gloster, Smithdale, and Liberty
320 PM CDT Sat Jul 24 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY...

* WHAT...Heat index values of 108 to 110 degrees expected this
  afternoon and again from late Sunday morning through Sunday
  afternoon. 

* WHERE...All of Southwest Mississippi and portions of Southeast
  Louisiana including the Northshore, metro Baton Rouge, the River
  Parishes, and the bayou region of Houma and Thibodaux. 

* WHEN...For the first Heat Advisory, until 6 PM CDT this 
  evening. For the second Heat Advisory, from 10 AM to 7 PM CDT 
  Sunday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

LAZ039-071-072-075-076-MSZ070-071-077-250430-
/O.NEW.KLIX.HT.Y.0004.210725T1500Z-210726T0000Z/
Washington-Northern Tangipahoa-Southern Tangipahoa-
Northwest St. Tammany-Southeast St. Tammany-Pike-Walthall-
Pearl River-
Including the cities of Bogalusa, Enon, Franklinton, Amite, 
Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, 
Mandeville, Covington, Lacombe, Slidell, McComb, Dexter, Salem, 
Tylertown, Crossroads, McNeil, Poplarville, and Picayune
320 PM CDT Sat Jul 24 2021

...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY...

* WHAT...Heat index values of 108 to 110 expected.

* WHERE...All of Southwest Mississippi and portions of Southeast
  Louisiana including the Northshore, metro Baton Rouge, the River
  Parishes, and the bayou region of Houma and Thibodaux. 

* WHEN...From 10 AM to 7 PM CDT Sunday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

PG
5 follow-up statements
018 
WWUS74 KLIX 242309
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
609 PM CDT Sat Jul 24 2021

LAZ034>037-046>050-056>059-065-MSZ068-069-251300-
/O.EXP.KLIX.HT.Y.0003.000000T0000Z-210724T2300Z/
/O.CON.KLIX.HT.Y.0004.210725T1500Z-210726T0000Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-Upper Terrebonne-
Wilkinson-Amite-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bayou Sorrel, Plaquemine, 
White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, 
Donaldsonville, Prairieville, Denham Springs, Watson, Walker, 
Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, 
Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Houma, 
Bayou Cane, Centreville, Dolorosa, Fort Adams, Woodville, 
Gillsberg, Gloster, Smithdale, and Liberty
609 PM CDT Sat Jul 24 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
SUNDAY...

* WHAT...Heat index values up to 108 expected.

* WHERE...Portions of Southwest Mississippi and Southeast
  Louisiana including metro Baton Rouge, the River Parishes, and 
  the bayou region of Houma and Thibodaux.

* WHEN...From 10 AM to 7 PM CDT Sunday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

LAZ039-071-072-075-076-MSZ070-071-077-251300-
/O.CON.KLIX.HT.Y.0004.210725T1500Z-210726T0000Z/
Washington-Northern Tangipahoa-Southern Tangipahoa-
Northwest St. Tammany-Southeast St. Tammany-Pike-Walthall-
Pearl River-
Including the cities of Bogalusa, Enon, Franklinton, Amite, 
Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, 
Mandeville, Covington, Lacombe, Slidell, McComb, Dexter, Salem, 
Tylertown, Crossroads, McNeil, Poplarville, and Picayune
609 PM CDT Sat Jul 24 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
SUNDAY...

* WHAT...Heat index values of 108 to 110 expected.

* WHERE...Portions of South Mississippi and Southeast Louisiana
  east of Interstate 55 including the Northshore.

* WHEN...From 10 AM to 7 PM CDT Sunday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
285 
WWUS74 KLIX 250905
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
405 AM CDT Sun Jul 25 2021

LAZ060-061-063-064-066-067-077-078-MSZ080-251715-
/O.EXA.KLIX.HT.Y.0004.210725T1500Z-210726T0000Z/
St. Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard-
Lower Terrebonne-Lower Lafourche-Western Orleans-Eastern Orleans-
Hancock-
Including the cities of Destrehan, Norco, Metairie, Kenner, 
Belle Chasse, Chalmette, Violet, Chauvin, Cocodrie, Dulac, 
Montegut, Galliano, Cut Off, Golden Meadow, Leeville, 
New Orleans, East New Orleans, Bay St. Louis, Waveland, 
and Diamondhead
405 AM CDT Sun Jul 25 2021

...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

* WHAT...Heat index values up to around 110 expected.

* WHERE...In Mississippi, Hancock County. In Louisiana, St. 
  Charles, Upper Jefferson, Upper Plaquemines, Upper St. 
  Bernard, Lower Terrebonne, Lower Lafourche, Western Orleans 
  and Eastern Orleans Parishes.

* WHEN...From 10 AM to 7 PM CDT Sunday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

LAZ034>037-039-046>050-056>059-065-071-072-075-076-MSZ068>071-077-
251715-
/O.CON.KLIX.HT.Y.0004.210725T1500Z-210726T0000Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
Iberville-West Baton Rouge-East Baton Rouge-Ascension-Livingston-
Assumption-St. James-St. John The Baptist-Upper Lafourche-
Upper Terrebonne-Northern Tangipahoa-Southern Tangipahoa-
Northwest St. Tammany-Southeast St. Tammany-Wilkinson-Amite-Pike-
Walthall-Pearl River-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton,
Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, 
Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, 
Denham Springs, Watson, Walker, Pierre Part, Labadieville, 
Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, 
Thibodaux, Raceland, Larose, Houma, Bayou Cane, Amite, Kentwood, 
Roseland, Wilmer, Hammond, Robert, Ponchatoula, Mandeville, 
Covington, Lacombe, Slidell, Centreville, Dolorosa, Fort Adams, 
Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, 
Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, 
and Picayune
405 AM CDT Sun Jul 25 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING...

* WHAT...Heat index values up around 110 expected.

* WHERE...Portions of Southwest Mississippi and Southeast 
  Louisiana including metro Baton Rouge, the River Parishes, and 
  the bayou region of Houma and Thibodaux.

* WHEN...From 10 AM to 7 PM CDT Sunday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

TD
914 
WWUS74 KLIX 251512
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
1012 AM CDT Sun Jul 25 2021

LAZ034>037-039-046>050-056>061-063>067-071-072-075>078-MSZ068>071-
077-080-252315-
/O.CON.KLIX.HT.Y.0004.000000T0000Z-210726T0000Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
Iberville-West Baton Rouge-East Baton Rouge-Ascension-Livingston-
Assumption-St. James-St. John The Baptist-Upper Lafourche-
St. Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-
Northern Tangipahoa-Southern Tangipahoa-Northwest St. Tammany-
Southeast St. Tammany-Western Orleans-Eastern Orleans-Wilkinson-
Amite-Pike-Walthall-Pearl River-Hancock-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton,
Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, 
Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, 
Denham Springs, Watson, Walker, Pierre Part, Labadieville, 
Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, 
Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, 
Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, 
Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, 
Leeville, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, 
Ponchatoula, Mandeville, Covington, Lacombe, Slidell, 
New Orleans, East New Orleans, Centreville, Dolorosa, Fort Adams,
Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, 
Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, 
Picayune, Bay St. Louis, Waveland, and Diamondhead
1012 AM CDT Sun Jul 25 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values up to around 110 expected.

* WHERE...All of Southwest Mississippi along with Pearl River and
  Hancock Counties in Mississippi. Nearly all of Southeast
  Louisiana except for coastal portions of Lower Jefferson, Lower
  Plaquemines, and Lower St. Bernard Parishes.

* WHEN...From 10 AM to 7 PM CDT Sunday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

PG
182 
WWUS74 KLIX 252020
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
320 PM CDT Sun Jul 25 2021

LAZ034>037-039-046>050-056>061-063>065-071-072-075>078-MSZ068>071-
077-260430-
/O.NEW.KLIX.HT.Y.0005.210726T1500Z-210727T0000Z/
/O.CON.KLIX.HT.Y.0004.000000T0000Z-210726T0000Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
Iberville-West Baton Rouge-East Baton Rouge-Ascension-Livingston-
Assumption-St. James-St. John The Baptist-Upper Lafourche-
St. Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Northern Tangipahoa-Southern Tangipahoa-
Northwest St. Tammany-Southeast St. Tammany-Western Orleans-
Eastern Orleans-Wilkinson-Amite-Pike-Walthall-Pearl River-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton,
Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, 
Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, 
Denham Springs, Watson, Walker, Pierre Part, Labadieville, 
Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, 
Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, 
Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Amite, 
Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, 
Mandeville, Covington, Lacombe, Slidell, New Orleans, 
East New Orleans, Centreville, Dolorosa, Fort Adams, Woodville, 
Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, 
Tylertown, Crossroads, McNeil, Poplarville, and Picayune
320 PM CDT Sun Jul 25 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY...

* WHAT...Heat index values of 105 to 110 degrees expected.

* WHERE...All of Southwest Mississippi and all of Southeast
  Louisiana excluding the immediate coast.  

* WHEN...For the first Heat Advisory, until 7 PM CDT this 
  evening. For the second Heat Advisory, from 10 AM to 7 PM CDT 
  Monday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

LAZ066-067-MSZ080-260000-
/O.CON.KLIX.HT.Y.0004.000000T0000Z-210726T0000Z/
Lower Terrebonne-Lower Lafourche-Hancock-
Including the cities of Chauvin, Cocodrie, Dulac, Montegut, 
Galliano, Cut Off, Golden Meadow, Leeville, Bay St. Louis, 
Waveland, and Diamondhead
320 PM CDT Sun Jul 25 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values up to 105.

* WHERE...In Mississippi, Hancock County. In Louisiana, Lower 
  Lafourche and Lower Terrebonne Parishes.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

PG
302 
WWUS74 KLIX 260028
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
728 PM CDT Sun Jul 25 2021

LAZ034>037-039-046>050-056>061-063>065-071-072-075>078-MSZ068>071-
077-260830-
/O.EXP.KLIX.HT.Y.0004.000000T0000Z-210726T0000Z/
/O.CON.KLIX.HT.Y.0005.210726T1500Z-210727T0000Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
Iberville-West Baton Rouge-East Baton Rouge-Ascension-Livingston-
Assumption-St. James-St. John The Baptist-Upper Lafourche-
St. Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Northern Tangipahoa-Southern Tangipahoa-
Northwest St. Tammany-Southeast St. Tammany-Western Orleans-
Eastern Orleans-Wilkinson-Amite-Pike-Walthall-Pearl River-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton,
Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, 
Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, 
Denham Springs, Watson, Walker, Pierre Part, Labadieville, 
Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, 
Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, 
Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Amite, 
Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, 
Mandeville, Covington, Lacombe, Slidell, New Orleans, 
East New Orleans, Centreville, Dolorosa, Fort Adams, Woodville, 
Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, 
Tylertown, Crossroads, McNeil, Poplarville, and Picayune
728 PM CDT Sun Jul 25 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
MONDAY...

* WHAT...Heat index values up to 108 expected.

* WHERE...All of Southwest Mississippi and all of Southeast 
  Louisiana excluding the immediate coast.

* WHEN...From 10 AM to 7 PM CDT Monday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

LAZ066-067-MSZ080-260130-
/O.EXP.KLIX.HT.Y.0004.000000T0000Z-210726T0000Z/
Lower Terrebonne-Lower Lafourche-Hancock-
Including the cities of Chauvin, Cocodrie, Dulac, Montegut, 
Galliano, Cut Off, Golden Meadow, Leeville, Bay St. Louis, 
Waveland, and Diamondhead
728 PM CDT Sun Jul 25 2021

...HEAT ADVISORY HAS EXPIRED...

Heat index values are expected to remain below 108 degrees on
Monday. 

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this heat advisory went out at Jul 24, 3:13 PM CDT, 7 minutes earlier.

Area forecast discussion, Jul 24, 3:13 PM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
313 PM CDT Sat Jul 24 2021

.SHORT TERM (Tonight through Monday Night)...A weak upper level
vort lobe rotating around a broad upper level ridge dominating the
Southern Plains will slowly push to the south and west across the
forecast area through Monday. This upper level vort lobe will
bring slightly higher omega values and overall upper level lift to
the area, and support increased convective chances each day. The
convection will be entirely diurnal with convective activity
peaking over land in the late afternoon and early evening hours
when the convective temperature is surpassed and overall
instability is maximized. Some drier air in the mid-levels will be
supportive of gusty winds from the deepest convection, but
conditions are not supportive of severe thunderstorm development
through Monday. Temperatures will be near to slightly warmer than
average through the period with highs in the low to mid 90s and
lows in the mid to upper 70s. A few locations will likely only
cool into the upper 80s. Dewpoints will remain fairly high in the
mid to upper 70s, and this will allow for heat index values to
average around 105 to 110 degrees from late morning through the
afternoon hours both Sunday and Monday. A pre-emptive heat
advisory will be issued for portions of the area tomorrow with a
focus on the Northshore and the River Parishes.

.LONG TERM (Tuesday through Friday Night)...The prevailing deep
layer northerly flow pattern in the mid and upper levels will
persist through the end of the week, and a trough axis deepening
over the eastern seaboard will drive a weak backdoor front into
the area on Tuesday. This front should stall along the Gulf coast
on Wednesday and then slowly dissipate through the remainder of
the forecast period. As this boundary moves into the area,
accompanying deeper moisture will also advect in from the north
and push precipitable water values into the 2.25 to 2.5 inch
range. These values are well above the average of around 2 inches
this time of year, and will support greater convective activity
and overall convective coverage from Wednesday through Friday.
The convection will remain largely diurnal with convection peaking
over land in the afternoon hours and peaking over the offshore
waters during the late overnight and early morning hours.
Temperatures will be near average with highs in the low to mid 90s
and lows in the 70s through the period. Heat index values of
around 105 degrees can be expected each day before convection
develops and begins to cool temperatures down.

&&

.AVIATION...The 00z TAF package will likely show prevailing VFR
conditions at all of the terminals for much of the period. Some
widely scattered convection could produce brief periods of IFR
visibilities if storms move directly over a terminal, and the peak
period for these higher convective chances will be after 18z
tomorrow.

&&

.MARINE...Very benign conditions are expected across the coastal
waters through next week. Light winds of 10 knots or less and seas
of 3 feet or less are forecast through the period. Scattered
thunderstorm activity each day will be the primary concern. These
storms could produce brief periods of gusty winds, choppy seas,
and possibly a few waterspouts.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  75  94  75  93 /  30  50  30  50
BTR  76  95  77  95 /  20  50  30  60
ASD  77  94  76  94 /  30  50  30  40
MSY  79  93  79  93 /  30  50  30  40
GPT  78  90  77  91 /  30  40  20  30
PQL  76  92  75  93 /  30  30  20  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Heat Advisory until 6 PM CDT this evening for LAZ034>037-046>050-
     056>059-065.

     Heat Advisory from 10 AM to 7 PM CDT Sunday for LAZ034>037-039-
     046>050-056>059-065-071-072-075-076.

GM...None.
MS...Heat Advisory until 6 PM CDT this evening for MSZ068-069.

     Heat Advisory from 10 AM to 7 PM CDT Sunday for MSZ068>071-077.

GM...None.
&&

PG

In the hours before

Special weather statement, Jul 24, 2:44 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service New Orleans LA
244 PM CDT Sat Jul 24 2021

LAZ075-MSZ077-242015-
Northwest St. Tammany-Pearl River-
244 PM CDT Sat Jul 24 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ST. TAMMANY PARISH IN
SOUTHEASTERN LOUISIANA AND SOUTHWESTERN PEARL RIVER COUNTIES...

At 243 PM CDT, a strong thunderstorm was located near Bush, or 12
miles west of Picayune, moving south at 10 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Abita Springs.

This includes Interstate 12 near mile marker 66.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3061 8998 3059 8977 3039 8973 3041 9006
TIME...MOT...LOC 1943Z 008DEG 7KT 3053 8989

MSW

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 3:37 AM CDTHeat AdvisoryLIXAmite, Wilkinson14 hr
Jul 24, 4:51 PM CDTSpecial Weather StatementLIXHancock24 min
Jul 24, 2:44 PM CDTSpecial Weather StatementLIXSaint Tammany31 min
Jul 24, 3:34 PM CDTSpecial Weather StatementLIXSaint Tammany26 min
Jul 24, 3:50 PM CDTSpecial Marine WarningLIX55 min
Jul 24, 5:30 PM CDTSpecial Weather StatementLIXOrleans30 min

Nearby

Heat Advisories in Louisiana, 2021Heat Advisories in Mississippi, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.